A few months ago my boyfriend and I had a condom break

Patient

Q: A few months ago my boyfriend and I had the condom break, so I took the plan b pill and my period came normally and everything was fine. Well a couple weeks ago it happened again so I went and they gave me the "option 2" pill. I have been having period-like cramps, but my period is now 5 days late. Just wondering if this is normal after taking emergency contraceptives?

Doctor

A:   Hi,
Thanks for the query.

I understand your concern.
After taking an emergency contraceptive pill it may take around one week to ten days for the onset of withdrawal bleeding.
Abdominal cramps can be a side effect of the emergency contraceptive pill and may also be indicating premenstrual phase.
So, better to wait for one more week, possibly you may get periods by that time.
Better to avoid repeated intake of emergency contraceptive pills, as that can lead to complications like menstrual irregularities, hormonal imbalance etc.
Better to keep at least two months gap between two pills.

Take care.

Related Q&A

Q: I was walking up the stairs to go to bed and a white flash appeared in my peripheral vision on my left eye. I now per...

Q: After eating a rich meal for dinner, I began to experience an upset stomach. About three hours later, the pain became...

Q: Hello, I had my nose pierced about 4 weeks ago. I thought I was starting to get an infection but it turned out to be...

Q: I have been traveling and the day I left the lymph nodes in my neck started to swell. They are still sore to the touc...

Q: I abused Dust-Off computer duster because I was depressed. I huffed about 2 times. It was a short and then a long huf...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews